Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 251, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at May 1, 2019, 12:37 PM EDT for Tippecanoe County, Indiana. It took effect at May 1, 2019, 2:00 PM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 1, 2019, 12:37 PM EDT (16:37 UTC)
- In effect from
- May 1, 2019, 2:00 PM EDT
- Expired
- May 4, 2019, 8:00 PM EDT
- In force
- 3 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wildcat Creek (IN) near Lafayette (LYTI3).
- Action stage
- 6 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 19.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 30, 6:34 PM EDT, 18 hours 3 minutes earlier.
Area forecast discussion, Apr 30, 6:34 PM EDT, 18 hours 3 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 634 PM EDT Tue Apr 30 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 420 PM EDT Tue Apr 30 2019 A sharp warm front is draped across central Indiana this afternoon, with temperatures across the northern portion of the area in the low 50s and the low 80s across the southern forecast area. This boundary will meander around Indiana for much of the coming week, with near constant chances for showers and thunderstorms through the early portion of the weekend, followed by a brief break Saturday night into Sunday, and then more rain chances early next week as another frontal system moves into the area. && .NEAR TERM /Tonight/... Issued at 420 PM EDT Tue Apr 30 2019 A few showers and storms are present across mainly northwestern portions of the area this afternoon. The area is in a marginal risk for severe but so far storms upstream in the watch seem to be remaining below severe limits. Being near peak heating, and any fairly weak to middling instability over central Indiana being elevated, expect that the severe threat will be quite low overnight. Will likely see some increase in coverage of rain and a few storms as upstream activity bleeds over into the area, but there will be a sharp gradient from categorical pops in the west/northwest to slight chances in the southeast. Consensus temperatures appeared reasonable and were generally accepted. Frontal position will have a lot to say on how well these verify. && .SHORT TERM /Wednesday through Friday/... Issued at 420 PM EDT Tue Apr 30 2019 Frontal boundary will remain in the region throughout the short term period, requiring basically constant chances for showers and thunderstorms. Chances will be highest Thursday into Thursday evening as somewhat more organized low pressure moves along the boundary and begins to eject it eastward. The area is under marginal risk each of the next two days and this is quite reasonable. Outside of storms, conditions will likely be a bit breezy on Wednesday, with gusts to 30+ knots possible. Should remain below advisory criteria. Consensus temperatures were very reasonable and required only minor adjustments. && .LONG TERM (Friday Night Through Tuesday)... Issued at 259 PM EDT Tue Apr 30 2019 Models are close enough that the model blend initialization was accepted for most items. Upper flow will change from an upper trough to near zonal across the area during the long term. A few surface fronts will move through the area as well, bringing frequent chances for rain. One front will be slowly exiting the area Friday night into Saturday providing chance PoPs. After a brief dry period Saturday night into Sunday, another front will drop in and meander across the area into Tuesday. GFS is most aggressive with rain with this front, with the ECMWF much drier. Thus confidence is quite low in PoPs Sunday night forward given that the front location and amount of precipitation is in question. && .AVIATION /Discussion for the 010000Z TAFS/... Issued at 632 PM EDT Tue Apr 30 2019 The combination of a 35-40 kt low level across northwest Indiana, moderately steep lapse rates, and a surface front drifting north through the local area, will result in a continued threat for widely scattered convection in the vicinity of the terminals this evening. The best chances for convection directly impacting a terminal appears to be at KLAF, which is closest to the low level jet axis. Brief IFR visibility restrictions expected in the heavier cells. Convective threat may tend to diminish some from the southeast by late this evening, as short term model data suggests the low level jet may shift back to the west. However, the proximity of the jet to KLAF may result in a convective threat lingering there most of the night. Otherwise, ceilings generally above 050 tonight, except in and near precipitation areas, where they may be lower. Threat for low level wind shear may increase by the pre dawn hours of Wednesday as 850mb flow increases to near 45 kts. Expecting surface winds to gradually veer across the terminals as the surface front moves north. Surface winds should be 190-210 degrees, with frequent gusts 20-25 kts by dawn Wednesday. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Nield NEAR TERM...Nield SHORT TERM...Nield LONG TERM...50 AVIATION...JAS
Hazardous weather outlook, Apr 30, 6:13 PM EDT, 18 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 613 PM EDT Tue Apr 30 2019 INZ021-028>031-035>049-051>057-060>065-067>072-012215- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 613 PM EDT Tue Apr 30 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Isolated strong to severe thunderstorms are possible tonight. Hazards: Lightning, damaging winds, hail, and isolated tornadoes. Timing: Through the night. Discussion: A frontal boundary meandering across central Indiana will be the source of showers and thunderstorms tonight and beyond. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: There are chances for thunderstorms across the area at times from Wednesday through Friday night. A few strong to severe storms are possible Wednesday and Wednesday night and Thursday and Thursday night. Discussion: A frontal boundary will continue to oscillate over central Indiana through the latter part of this week...allowing for periodic chances for rain and thunderstorms across central Indiana for the majority of the work week. Some additional instability and shear over the area on Wednesday and Thursday could allow for a few of the storms to be severe. Otherwise lightning, gusty winds, and locally heavy rainfall can be expected with the storms through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 12:37 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 21 days |
| May 1, 5:46 PM EDT | Special Weather Statement | IND | Jennings | 44 min |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.